Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

azurette b/c instead of kariva?

My dd is 2 now and i havent been on the pill since before i had her. I went from never having periods (pcos) to now needing to get on the pill to stop bleeding. I have always been on kariva but walgreens switched the generic to azurette. The reviews are horrible! Im wondering if anyone has tried this and not had the side effects? The one that worried me the most was depression which im already on celexa for. Thanks for any input.

Answer Question
 
emilysmom401

Asked by emilysmom401 at 5:45 AM on Jul. 28, 2010 in Toddlers (1-2)

Level 5 (70 Credits)
Answers (6)
  • I haven't tried either. If something is working for you though, then you might just stick with that.
    sherribeare

    Answer by sherribeare at 6:05 AM on Jul. 28, 2010

  • i would love to know too! my doctor is putting me on Kariva but it is going to be Azurette instead. i am also worried because of the side effects.
    joesgirl2282

    Answer by joesgirl2282 at 10:31 AM on Feb. 11, 2011

  • Well i took it and it seemed fine for a couple of months but then i got pretty moody and depressed. I would recommend checking out different pharmacies. Rite aid uses azurette but ive been told that cvs still uses kariva. If/when i get back on thats what im going to do. :)
    emilysmom401

    Comment by emilysmom401 (original poster) at 6:21 PM on Feb. 14, 2011

  • I was switched about 6 months ago and it just dawned on me that is when my weight started climbing. I eat VERY well (whole food plant based) and I did indulge when my students brought me stuff at the end of the year, but my weight should have dropped by now (2 months later). The ONLY thing that has changed is that change in the generics. I've also had urinary issues as well. The fillers and additives must be very different and not agreeing with me. I would not recommend it and just demanded that they switch me back to kariva. I had NO¬†weight gain or issues with kariva.
    scattered500

    Answer by scattered500 at 9:12 AM on Jul. 30, 2013

  • Just realized that said 2010
    scattered500

    Answer by scattered500 at 9:13 AM on Jul. 30, 2013

  • Beware of this medication change!!! My daughter was on Kariva with no problems or weight gain for over a year...then the medication changed to azurette due to insurance .......suddenly we noticed that she was gaining weight rapidly..My daughter put on at least 15 pounds and became gradually more and more aggressive and depressed....it came to the point where she was weeping daily and did not want to return to school.....very unlike her! As a last resort I looked up reviews for people who switched from Kariva to azurette.....and found many reviews of women with the exact symptoms! When I called the doctor they swore it was not the medication but when we went off of it things gradually got better....after many trips to the doctor for depression! Look up the reviews and see for yourself to keep your child or yourself from experiencing this.
    Grettie

    Answer by Grettie at 7:27 PM on Oct. 8, 2014

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN